MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FEMUR CEMENTED (CR) STANDARD NITRIDED RIGHT SIZE 7; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. FEMUR CEMENTED (CR) STANDARD NITRIDED RIGHT SIZE 7; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Unintended Movement (3026)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994); Unspecified Tissue Injury (4559)
Date of Event 10/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated report: 3007963827-2021-00267, 3007963827-2021-00268, 3007963827-2021-00269, 0001822565-2021-03176, 0001822565-2021-03177, 0001822565-2021-03178.Concomitant medical products: articular surface (mc) right 12 mm height , item# 42522100412, lot# 64250680; articular surface (mc) right 11 mm height , item# 42522100411, lot# 64444760; tibia cemented 5 degree stemmed right size d, item# 42532006702, lot# 64765324; headed screw 48 mm length item# 00579104100, lot# 64249523; headed screw 48 mm length item# 00579104100, lot# 64810228; headed screw 48 mm length item# 00579104100, lot# 64810228.Device evaluated by mfr: customer has indicated that the product will not be returned to zimmer biomet for investigation as it remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient is experiencing pain, inflammation, and has had a high white blood cell count since she had an initial right knee arthroplasty.The patient stated that the surgeon told her that he gave her a different size because there was not an option available in her size because she is a smaller person.Patient also stated that she is allergic to nickel.Attempts to obtain additional information have been made; however, no more information is available at this time.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.
 
Event or Problem Description
It was reported that a patient reported experiencing pain and inflammation in the knee approximately one year post-implantation.A steroid injection was given in the knee due to impingement of the femoral implant on the it band due to overhang.Attempts to obtain additional information have been made; however, no more information is available.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.Updated: b4, b5, g3, g6, h1, h2, h3, h6, and h10.No product was returned, or pictures provided; therefore, visual and dimensional evaluations could not be performed.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: right tka with no intraop complications, no patellar resurfacing/implant; eleven months post implantation- patient presents with right medial and lateral knee pain, but not overbearing; rom is 5 degree short of full extension, to 125 degree flexion; x-ray review: well positioned, well fixed tka, "femoral prosthesis is a bit wider than the femur itself", eleven and half months post implantation- patient continues to have pain laterally around the it band; steroid injection provided superficially for impingement pain device history record (dhr) was reviewed for deviations and/ or anomalies with no deviations / anomalies identified.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
FEMUR CEMENTED (CR) STANDARD NITRIDED RIGHT SIZE 7
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12738382
Report Number0001822565-2021-03175
Device Sequence Number4012393
Product Code JWH
UDI-Device Identifier00889024576179
UDI-Public(01)00889024576179(17)300824(10)64858067
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K193223
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42572606202
Device Lot Number64858067
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2021
Supplement Date Received by Manufacturer11/30/2021
03/08/2022
Initial Report FDA Received Date11/02/2021
Supplement Report FDA Received Date12/08/2021
03/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight71 KG